# SDR CA100610006

- Difficulty date: June 10, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 4,542 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 2910 · Hydraulic System, Main
- Part: Cap
- Part number: 10134002800
- Condition: Separated
- Location: Valve
- Component: Accumulator, 704A34240015
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE CONDUCTING AN INSP ON THE ACCUMULATORS, THE VALVE CAPS WERE REMOVED. UPON DISASSEMBLY IT WAS NOTED THAT THE SEAL AND BRASS CUP HAD SEPARATED FROM THE CAP AND BECAME LODGED IN THE VALVE ASSY. THIS RESULTED IN LOSS OF PRESSURE IN THE ACCUMULATORS.  THIS COULD BE A RESULT OF OVERTORQUING THE CAP, CUTTING THE SEAL AND BRASS CUP.  THE PRESSURE WOULD HAVE PUSHED THE SEAL INTO THE VALVE ASSY, LEAKING OFF THE ACCUMULATOR PRESSURE.  THE TORQUE IS 8.85 TO 10.62 LBF IN FOR THE CAP.  THERE IS ALSO THE POSSIBILITY OF MULTIPLE USES CAUSING THE CAP TO BE TURNED DEEPER ONTO THE VALVE STEM.  AS THE CAP MOVES FURTHER DOWN, THE SEAL AND BRASS CUP ARE ARE SEPARATED.  IF THIS SHOULD OCCUR ON A MULITPLE SERVO SYS SOME ACCUMULATORS WOULD HAVE PRESSURE AND OTHERS NOT IN A HYD FAILURE SITUATION.  ENGINEERS ARE TO BE AWARE OF THE TORQUE VALUE ON THE CAP AND ALSO THE IMPORTANCE OF INSPECTING INSIGNIFICANT PARTS. MM 29.10.10.302 STATES THAT TO REPLACE THE CAP IF THE CAP OR SEAL IS IN POOR CONDITION.
